Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 289, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2004, 3:18 PM CDT for DeKalb County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 26, 2004, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 262018
SVRBNA
TNC041-262045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT MON JUL 26 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SMITHVILLE
* UNTIL 345 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF
SMITHVILLE...OR ABOUT 9 MILES NORTHEAST OF WOODBURY...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITHVILLE BY 330 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3601 8564 3599 8566 3589 8566 3588 8564
3587 8589 3596 8601 3597 8599 3603 8601
3608 8569
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:45 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 26, 2:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT MON JUL 26 2004 .DISCUSSION... TROUGH AXIS WILL TAKE ITS TIME MOVING EASTWARD ACROSS THE AREA TONIGHT. THE AXIS SHOULD BE LOCATED OVER THE MID STATE AROUND 12Z TUE. CURRENT RADAR IMAGERY SHOWING SCATTERED TO BROKEN COVERAGE OF SHOWER ACTIVITY. MODEL DATA FOR THE UPCOMING 00Z TIMEFRAME STILL SHOWS AN ABUNDANCE OF MOISTURE OVER THE AREA. BY 12Z HOWEVER...DRIER AIR WILL BE MOVING IN. FOR THE FORECAST TONIGHT...WILL CONTINUE WITH A CHANCE OF SHOWERS WESTERN ZONES. ELSEWHERE INCLUDING THE PLATEAU...WILL GO WITH LIKELY SHOWERS AND STORMS IN THE EVENING WITH A CHANCE OF SHOWERS STILL POSSIBLE THROUGH EARLY MORNING TUESDAY. SHOULD SEE DECREASING CLOUDS FOR YOUR TUESDAY. DRIER AIR WILL COMBINE WITH UPPER LEVEL RIDGING TO SEND TEMPS BACK UP TO THE UPPER 80S TO NEAR 90 BY WEDNESDAY. TROUGHING WILL REMAIN ACROSS THE NATIONS INTERIOR INTO THIS UPCOMING WEEKEND. THIS WILL TRANSLATE INTO A CONTINUED PERIOD OF DRIER AND WARMER WEATHER. SOUTHWESTERLY FLOW ALOFT WILL INCREASE ENOUGH BY SUNDAY AND MONDAY SO AS TO WARRANT A RETURNING CHANCE OF SHOWERS AND STORMS. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 26, 5:30 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 26 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL CONTAIN LOCALLY HEAVY DOWNPOURS MAINLY ALONG THE CUMBERLAND PLATEAU. THE RAINS WILL SIGNIFICANTLY REDUCE VISIBILITIES FOR MOTORISTS. ALSO... SIGNIFICANT PONDING OF WATER ON ROADWAYS AND LOCALIZED URBAN FLOODING IN POOR DRAINAGE AREAS CAN BE EXPECTED. A SLOW MOVING SURFACE TROUGH THAT IS LOCATED ALONG THE PLATEAU WILL BE THE FOCUSING MECHANISM FOR THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE SURFACE TROUGH MOVES EAST OF OUR AREA TUESDAY...THIS WILL ALLOW MORE STABLE AND DRIER AIR TO MOVE INTO ALL OF MIDDLE TENNESSEE. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. END/ORCHANIAN
In the hours before
Local storm report, Jul 26, 3:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 SE GAINESBORO 36.32N 85.60W
07/25/2004 JACKSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN IN NEAR DODSONS
BRANCH.
&&
VIRTSLocal storm report, Jul 26, 3:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SPENCER 35.74N 85.46W
07/25/2004 VAN BUREN TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED FLOODING ON HWY 30 EAST AND HWY
284.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:01 PM CDT | Flash Flood Warning | OHX | Van Buren | 119 min |
| Jul 26, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jul 26, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 44 min |
| Jul 26, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 27 min |
| Jul 26, 3:25 PM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jul 26, 3:33 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren, White | 3 hr |
| Jul 26, 4:15 PM CDT | Flash Flood Warning | OHX | Van Buren | 3 hr |
| Jul 26, 5:49 PM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.